Alert archive / Idaho / River Flood Warnings in 2012

River Flood Warning 2, NWS Pocatello, ID

April 25, 2012Fremont County, Madison County, Idaho

NWS Pocatello, ID issued this river flood warning at Apr 25, 2012, 11:41 AM MDT for Fremont County, Madison County, Idaho. It took effect at Apr 27, 2012, 5:44 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 25, 2012, 11:41 AM MDT (17:41 UTC)
In effect from
Apr 27, 2012, 5:44 PM MDT
Expired
Apr 27, 2012, 10:31 AM MDT
In force
Issued by
NWS Pocatello, ID
Flood severity
Moderate

Counties Fremont County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 135 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Henrys Fork near Rexburg (REXI1). The gauge peaked at 9.23 ft at Apr 28, 2012, 10:00 AM MDT.

actionminormoderate8101204/2504/2604/2704/28
Action stage
9 ft
Minor stage
9.5 ft
Moderate stage
11.5 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13056500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WGUS45 KPIH 251741
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE POCATELLO ID
1141 AM MDT WED APR 25 2012

...THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... 

  HENRYS FORK AT ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES

  HENRYS FORK NEAR REXBURG AFFECTING MADISON COUNTy

.widespread rain and isolated thunderstorms will produce periods of heavy rain late tonight through friday afternoon.  snowmelt from the recent warm temperatures combined with the rainfall will cause the henry's fork to go into minor flooding from around St. Anthony downstream to the confluence of the Snake River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE 
EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY.  

&&

IDC043-065-261741-
/O.NEW.KPIH.FL.W.0001.120427T1043Z-120428T1201Z/
/ANTI1.1.ER.120427T1043Z.120427T1800Z.120428T0601Z.NR/
1141 AM MDT WED APR 25 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HENRYS FORK AT ST. ANTHONY.
* FROM LATE THURSDAY NIGHT TO SATURDAY MORNING...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 10:45 AM WEDNESDAY THE STAGE WAS 5.6 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* IMPACT...AT 7.3 FEET...FLOODING NEAR DEL RIO BRIDGE.

$$

IDC043-065-261741-
/O.NEW.KPIH.FL.W.0002.120427T1526Z-120501T0347Z/
/REXI1.2.ER.120427T1526Z.120429T0000Z.120430T2147Z.NO/
1141 AM MDT WED APR 25 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HENRYS FORK NEAR REXBURG.
* FROM FRIDAY MORNING TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:15 AM WEDNESDAY THE STAGE WAS 8.3 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* minor FLOODING IS FORECAST. 
* IMPACT...AT 10.2 FEET...FLOODING OF FARMLAND AND PASTURELAND NEAR 
  THE RIVER WILL OCCUR. SOME LOW LYING SECONDARY AND ACCESS ROADS 
  NEAR THE RIVER WILL HAVE WATER OVER THEM.

$$
3 follow-up statements
542 
WGUS45 KPIH 251753 CCA
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING ...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
1141 AM MDT WED APR 25 2012

...THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO...

  HENRYS FORK AT ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES

  HENRYS FORK NEAR REXBURG AFFECTING MADISON COUNTy

.Widespread rain and isolated thunderstorms will produce periods
of heavy rain late tonight through Friday afternoon.  Snowmelt
from the recent warm temperatures combined with the rainfall
will cause the Henry's Fork to go into minor flooding from
around St. Anthony downstream to the confluence of the Snake River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE
EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY.

&&

IDC043-065-261741-
/O.NEW.KPIH.FL.W.0001.120427T1043Z-120428T1201Z/
/ANTI1.1.ER.120427T1043Z.120427T1800Z.120428T0601Z.NR/
1141 AM MDT WED APR 25 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLOOD WARNING FOR
  THE HENRYS FORK AT ST. ANTHONY.
* FROM LATE THURSDAY NIGHT TO SATURDAY MORNING...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 10:45 AM WEDNESDAY THE STAGE WAS 5.6 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 7.3 FEET...FLOODING NEAR DEL RIO BRIDGE.

$$

IDC043-065-261741-
/O.COR.KPIH.FL.W.0002.120427T1526Z-120501T0347Z/
/REXI1.2.ER.120427T1526Z.120429T0000Z.120430T2147Z.NO/
1141 AM MDT WED APR 25 2012

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLOOD WARNING FOR
  THE HENRYS FORK NEAR REXBURG.
* FROM FRIDAY MORNING TO MONDAY EVENING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 11:15 AM WEDNESDAY THE STAGE WAS 8.3 FEET.
* FLOOD STAGE IS 9.5 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 10.2 FEET...FLOODING OF FARMLAND AND PASTURELAND NEAR
  THE RIVER WILL OCCUR. SOME LOW LYING SECONDARY AND ACCESS ROADS
  NEAR THE RIVER WILL HAVE WATER OVER THEM.

$$
971 
WGUS85 KPIH 261728
FLSPIH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1128 AM MDT THU APR 26 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO...
 
  HENRY'S FORK AROUND ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES
 
  HENRY'S FORK NEAR REXBURG AFFECTING MADISON COUNTY
 
.WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL PRODUCE PERIODS OF
HEAVY RAIN TODAY THROUGH FRIDAY EVENING.  SNOWMELT FROM THE RECENT
WARM TEMPERATURES COMBINED WITH THE RAINFALL WILL CAUSE THE HENRY'S
FORK TO GO INTO MINOR FLOODING FROM AROUND THE ST. ANTHONY AREA
DOWNSTREAM TO THE CONFLUENCE OF THE SNAKE RIVER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 DEBRIS IN AND NEAR THE RIVER MAY START TO MOVE DOWNSTREAM AND
CAUSE ADDITIONAL CONCERNS.  DUE TO THE SNOWMELT...THE WATER
TEMPERATURES ARE EXTREMELY COLD AND POSE EVEN MORE DANGER TO
THOSE WHO MAY FALL IN.  HYPOTHERMIA IS LIKELY IF YOU GET WET.

 MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

 IF YOU LIVE NEAR THE RIVER YOU SHOULD BE AWARE OF THE
EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY NOW.

&&

IDC043-065-271728-
/O.EXT.KPIH.FL.W.0001.120427T2324Z-120428T0750Z/
/ANTI1.1.ER.120427T2324Z.120428T0000Z.120428T0150Z.NR/
1128 AM MDT THU APR 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE HENRYS FORK AT ST. ANTHONY.
* FROM FRIDAY AFTERNOON TO SUNDAY MORNING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 11:00 AM THURSDAY THE STAGE WAS 5.6 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 7.0 FEET...FLOODING WILL OCCUR ON PARKER-SALEM ROAD. 
  PASTURELAND BETWEEN THE RIVER AND US HIGHWAY 20 WILL HAVE MINOR 
  FLOODING.

$$

IDC043-065-271728-
/O.EXT.KPIH.FL.W.0002.120427T2344Z-120430T2146Z/
/REXI1.2.ER.120427T2344Z.120429T0000Z.120430T1546Z.NO/
1128 AM MDT THU APR 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE HENRYS FORK NEAR REXBURG.
* FROM FRIDAY AFTERNOON TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 11:00 AM THURSDAY THE STAGE WAS 8.7 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 10.2 FEET...FLOODING OF FARMLAND AND PASTURELAND NEAR 
  THE RIVER WILL OCCUR. SOME LOW LYING SECONDARY AND ACCESS ROADS 
  NEAR THE RIVER WILL HAVE WATER OVER THEM.

$$
482 
WGUS45 KPIH 271631
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE POCATELLO ID
1031 AM MDT FRI APR 27 2012

FOR THE HENRYS FORK...INCLUDING HENRYS FORK AT ST. ANTHONY...HENRYS 
FORK NEAR REXBURG...NO FLOODING IS OBSERVED OR FORECAST.

.COOLER TEMPERATURES HAVE ALLOWED THE RIVERS TO RESPOND TO RECENT
PRECIPITATION SLOWER THAN ANTICIPATED. AT THIS TIME...FLOODING IS
NOT EXPECTED ON THE HENRYS FORK RIVER. THE RIVER WILL REMAIN HIGH
AND FAST...AND PEOPLE LIVING OR RECREATING NEAR THE RIVER ARE STILL
URGED TO EXERCISE CAUTION NEAR THE WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE 
EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY.

&&

IDC043-065-271701-
/O.CAN.KPIH.FL.W.0001.000000T0000Z-120428T0750Z/
/ANTI1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1031 AM MDT FRI APR 27 2012

* AT  9:45 AM FRIDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.


$$

IDC043-065-271701-
/O.CAN.KPIH.FL.W.0002.000000T0000Z-120430T2146Z/
/REXI1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1031 AM MDT FRI APR 27 2012

* AT 10:15 AM FRIDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* NO FLOODING IS CURRENTLY FORECAST.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Apr 25, 2:03 AM MDT, 9 hours 38 minutes earlier.

Area forecast discussion, Apr 25, 2:03 AM MDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
203 AM MDT WED APR 25 2012

.SHORT TERM...TODAY THROUGH SATURDAY. PERIOD WILL BE DOMINATED BY A
MOIST SOUTHWESTERLY FLOW ALOFT AHEAD OF AN UPPER TROUGH. MORNING WV
IMAGERY SHOWS MID AND UPPER LEVEL MOISTURE BEING TRANSPORTED INTO
THE AREA AHEAD OF AN UPPER LOW LIFTING OUT OF THE PACIFIC. KEPT
HIGHS TODAY SLIGHTLY BELOW GUIDANCE AS CLOUD COVER SHOULD INCREASE
OVER THE AREA. STABILITY IS LOW ENOUGH TO WARRANT ANOTHER ROUND OF
THUNDER TODAY. WITH DRY AIR IN THE LOW LEVELS...COULD SEE MORE
STRONG OUTFLOWS. PWAT VALUES WILL BE ABOUT THE SAME AS YESTERDAY SO
SOME AREAS COULD RECEIVE SOME MODERATE RAINFALL AMOUNTS. THE LOW
WILL PASS THROUGH THE DESERT SOUTHWEST...BUT A NEGATIVELY TILTED
UPPER TROUGH WILL ROTATE THROUGH THE NORTHWEST ON THURSDAY BRINGING
THE STRONGEST LIFT FROM DIVERGENCE ALOFT. THIS SHOULD MAKE SHOWERS
MORE WIDESPREAD WITH SOME MORE MODERATE ACCUMULATIONS ACROSS THE
AREA. AFTER THE MAIN SHORTWAVE PASSES THURSDAY NIGHT...EXPECT TO SEE
DRIER AND COOLER WEATHER. HINSBERGER

.LONG TERM...SATURDAY THROUGH NEXT WEDNESDAY. GFS/ECMWF/GEM IN
GENERAL AGREEMENT THAT BROAD UPPER TROUGH OVER THE NRN ROCKIES
SATURDAY/SUNDAY WILL TRANSITION TOWARD A MORE ZONAL FLOW PATTERN
TUESDAY/WEDNESDAY. HAVE MAINTAINED A DIURNALLY ENHANCED DEPICTION OF
PRECIPITATION POTENTIAL SATURDAY THROUGH MONDAY WITH GRADUALLY
RISING TEMPERATURES. GIVEN A MORE ZONAL FLOW TUESDAY/WEDNESDAY WITH
MAIN STORM TRACK POSITIONED ALONG THE CANADIAN BORDER...HAVE
GENERALLY TRIMMED PRECIPITATION POTENTIAL BACK SOME TO BETTER ALIGN
WITH NEIGHBORS WITH BEST POTENTIAL ACROSS THE NRN/CNTRL MOUNTAINS
THROUGH THE PERIOD. TEMPERATURES CONTINUE TO GRADUALLY WARM DURING
THIS PERIOD AS WELL. HUSTON
&&

.AVIATION...UPPER LOW POSITIONED OFF THE SRN CALIFORNIA COAST WILL
KICK INLAND WEDNESDAY/WEDNESDAY NIGHT PROMOTING FAIRLY WIDESPREAD
CONVECTIVE ACTIVITY ACROSS SE IDAHO LATE THIS AFTERNOON/EVE
GENERALLY FAVORING THE HIGHER TERRAIN. LOWERING VFR CIGS ARE
ANTICIPATED TONIGHT INTO THURSDAY AS THE TROUGH AXIS LIFTS INTO THE
REGION. MAY SEE ISOLATED MVFR CIGS/VIS IN STRONGER SHOWERS/TSTMS
THIS AFTERNOON/EVE...OTHERWISE VFR CONDITIONS WITH SCT TSTMS. HUSTON
&&

.HYDROLOGY...
THE HENRYS FORK AT REXBURG AND SAINT ANTHONY IS STILL FORECAST TO
REACH FLOOD STAGE LATE IN THE DAY ON THURSDAY. FLOOD WATCHES AND
OR WARNINGS MAY NEED TO BE ISSUED BEGINNING TODAY FOR THOSE
FORECAST POINTS.
GK/JAH
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 25, 4:09 AM MDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
409 AM MDT WED APR 25 2012

IDZ017>025-031-032-261015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
409 AM MDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL FORM OVER THE AREA THIS AFTERNOON AND
EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL AND BRIEF HEAVY RAINSHOWERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY
AFTERNOON AND EVENING. THE CHANCE FOR SEVERE WEATHER IS LOW. A
COLD FRONT WILL BRING GUSTY WINDS TO THE SNAKE PLAIN THURSDAY
NIGHT AND LAST THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 6:58 PM MDTSevere Thunderstorm WarningPIHBingham, Blaine, Butte, Minidoka62 min
Apr 24, 7:36 PM MDTSevere Thunderstorm WarningPIHBingham39 min
Apr 25, 11:27 AM MDTFlood WatchPIH23 hr
Apr 25, 11:41 AM MDTRiver Flood WarningPIHFremont, Madison47 hr

Nearby

River Flood Warnings in Idaho, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.